Discontinuous Transformations and Lorenz Curves

Research output: Contribution to journalArticleScientificpeer-review


In this study we reconsider the effect of variable transformations on the redistribution of income. Under the assumption that the theorems should hold for all income distributions, earlier given conditions are both necessary and sufficient. Different versions of the conditions are compared. We also consider the consequences if we drop the explicit continuity restriction on the transformations. One main result is that continuity is a necessary condition if one pursues that the income inequality should remain or be reduced. In our earlier studies concerning tax policies the assumption that differentiable transformations satisfying a derivative condition could be reduced to transformations satisfying only a continuity condition.

Lorenz dominance, Lorenz ordering, Post-tax distribution
Original languageEnglish
Peer-reviewed scientific journalJournal of Statistical and Econometric Methods
Issue number4
Pages (from-to)151-160
Number of pages10
Publication statusPublished - 06.2013
MoE publication typeA1 Journal article - refereed


  • 112 Statistics and probability
  • KOTA2013

Cite this